Alert archive / Ohio / Special Weather Statements in 2011
Special Weather Statement, NWS Wilmington, OH
NWS Wilmington, OH issued this special weather statement at Aug 7, 2011, 5:24 PM EDT for Fayette County, Pickaway County, Ohio. It was in force for 66 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 7, 2011, 5:24 PM EDT (21:24 UTC)
- Expired
- Aug 7, 2011, 6:30 PM EDT
- In force
- 66 min
- Issued by
- NWS Wilmington, OH
Counties Fayette County, OH, Pickaway County, OH
The radar
The Cincinnati radar (KILN), 70 km from the middle of the area, began a volume at 21:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 9.4 hours before the alert went out and 67 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1233 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 540 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 14 m²/s²
- 0-3 km storm-relative helicity
- -20 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.6
The text
As transmitted, in the capitals the NWS used until 2016.
893
WWUS81 KILN 072124
SPSILN
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
524 PM EDT SUN AUG 7 2011
OHZ054-063-064-073-072230-
FAYETTE OH-MADISON OH-PICKAWAY OH-ROSS OH-
524 PM EDT SUN AUG 7 2011
...A STRONG THUNDERSTORM WILL AFFECT NORTHERN ROSS...PICKAWAY...
SOUTHEASTERN MADISON AND FAYETTE COUNTIES THROUGH 630 PM EDT...
AT 521 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR INTERSTATE
71 AT STATE ROUTE 38...MOVING EAST AT 35 MPH.
WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THIS STORM.
IN ADDITION...HEAVY RAIN CAN BE EXPECTED WITH THIS STORM.
SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...BLOOMINGBURG...MOUNT
STERLING...NEW HOLLAND...WILLIAMSPORT...SOUTH BLOOMFIELD...
ASHVILLE...CIRCLEVILLE AND LOGAN ELM VILLAGE.
ALSO...DEER CREEK LAKE...ORIENT AND FIVE POINTS ARE NEAR THE PATH OF
THIS STRONG THUNDERSTORM.
WATER WILL POND ON ROADS AND MAY QUICKLY FILL ROADSIDE DITCHES AND
SMALL STREAMS.
LAT...LON 3973 8284 3933 8311 3960 8365 3990 8328
3985 8324 3981 8324 3981 8300 3979 8283
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this special weather statement went out at Aug 7, 2:58 PM EDT, 2 hours 26 minutes earlier.
Area forecast discussion, Aug 7, 2:58 PM EDT, 2 hours 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 258 PM EDT SUN AUG 7 2011 .SYNOPSIS... THE THREAT FOR THUNDERSTORMS WILL RETURN LATE THIS AFTERNOON INTO TONIGHT AS A WEAK COLD FRONT PUSHES INTO THE OHIO VALLEY OVERNIGHT. THIS WILL USHER IN A SLIGHTLY COOLER AIRMASS FOR MONDAY. && .NEAR TERM /UNTIL 6 AM MONDAY MORNING/... SHORTER DISCUSSION TODAY WITH IMPENDING SEVERE WEATHER EVENT. OLD OUTFLOW BOUNDARY BISECTING THE CWA IN NW-SE OF FASHION COULD SERVE AS AN INTERESTING AREA FOR ENHANCED SEVERE WEATHER RISK THROUGH ABOUT 00Z AS DEVELOPING SQUALL LINE RIDES THIS BOUNDARY AND FEEDS OFF OF HEALTHY INSTABILITY TO THE SOUTHWEST FLOWING INTO ILN CWA. SHEAR PROFILES NOT SPECTACULAR BUT SHOULD NO DOUBT SUPPORT A LONGER LIVED CONVECTIVE SYSTEM WITH A FEW EMBEDDED SUPERCELL STRUCTURES. COVERAGE SHOULD BE HIGH ESP NORTH OF THE OHIO RIVER. MAY NEED TO END UP EXTENDING SVR WATCH SPATIALLY AND TEMPORALLY YET LATER THIS AFTERNOON IF SYSTEM BECOMES MATURE. NOT REALLY ENTHUSED ABOUT HAIL THREAT IN THIS VERY MOIST/WARM ENVIRONMENT BUT SUPERCELL STRUCTURES WILL NO DOUBT PRODUCE HAIL. MAIN THREAT WITH WIND ESPECIALLY ALONG LEADING EDGE OF THE TIGHT REFLECTIVITY GRADIENT...AND IN VICINITY OF THAT OUTFLOW BOUNDARY CURRENTLY EXTENDING FROM LOGAN THROUGH SPRINGFIELD TO UNION CITY. HEALTHY RAIN RATES WITH PWATS IN EXCESS OF 2 INCHES. && .SHORT TERM /6 AM MONDAY MORNING THROUGH MONDAY NIGHT/... QUIET WEATHER A LEAST THROUGH A GOOD CHUNK OF MONDAY...BEFORE NEXT SHORTWAVE ROTATING THROUGH DEVELOPING LONGWAVE TROUGH APPROACHES FROM THE WEST. THERE HAS BEEN A SLOWLY INCREASING SIGNAL IN THE LATE MON AFTN INTO MON NIGHT TIME FRAME OF DECENT MCS ESPECIALLY OVER KENTUCKY AND SRN OHIO. RAISED RAIN CHANCES ALL AREAS THIS PERIOD. STILL WARM AND HUMID...THOUGH DEWPOINTS SHOULD BE SLOWLY FALLING DURING MONDAY INTO MONDAY NIGHT. && .LONG TERM /TUESDAY THROUGH SATURDAY/... AFTER THE LINGERING EFFECTS OF A POSSIBLE MCS PUSHING THROUGH ESPECIALLY THE SOUTHERN HALF OF FCST AREA ON TUESDAY AND LINGERING IN THE EAST ON TUE NIGHT...AREA GETS INTO A NW FLOW PATTERN WHICH WILL BRING MODERATING TEMPERATURES AND DRY CONDITIONS AS MEAN UPR RIDGE SETS UP IN THE SOUTHERN PLAINS WITH FCST AREA ON THE LEEWARD SIDE OF THE RIDGE. ECMWF IS SLIGHTLY LESS AMPLIFIED WITH THIS PATTERN THAN THE GFS AND GEFS...WHICH COULD POSSIBLY ALLOW FOR WARMER TEMPS IN THE SOUTHERN FCST AREA. FOR NOW HAVE SPLIT THE DIFFERENCE BETWEEN THE SLIGHTLY MORE AMPLIFIED GFS AND ECMWF. NEXT SYSTEM TO PUSH THROUGH AREA WILL BE FRIDAY NIGHT INTO SATURDAY AS A DEEP TROUGH CENTERED OVER CNTRL ONTARIO ALLOWS FOR S/WV TO PUSH THROUGH FCST AREA....WHICH SHOULD LINGER PRECIP INTO EARLY SUNDAY. && .AVIATION /19Z SUNDAY THROUGH FRIDAY/... MVFR CIGS CONTINUE TO HANG ON ACROSS SOUTHERN TAF SITES. EXPECT THESE CIGS TO GRADUALLY BECOME VFR THIS AFTERNOON. IN ADDITION THUNDERSTORMS HAVE DEVELOPED ACROSS NORTHERN INDIANA. ADDITIONAL DEVELOPMENT ON THE SOUTHERN EXTENT OF THESE STORMS WILL OCCUR THIS AFTERNOON. THESE STORMS WILL MOVE EASTWARD AND IMPACT THE TAF SITES. INSERTED A TEMPO -TSRA INTO KDAY AND KCMH WHERE MORE CONFIDENCE ON COVERAGE AND TIMING EXISTS. TONIGHT THERE ARE SOME INDICATIONS THAT LOWER CIGS WILL ONCE AGAIN DEVELOP ACROSS THE TAF SITES ALTHOUGH DO NOT THINK THAT IT WILL BE TO THE EXTENT THAT IT WAS TODAY. INTRODUCED MVFR CIGS AND VSBYS AT TAF SITES WITH IFR VSBYS AT KLUK AND KILN OVERNIGHT. VFR CONDITIONS WILL RETURN TO THE AREA DURING THE DAY ON MONDAY. ANOTHER SYSTEM WILL BEGIN TO APPROACH THE AREA DURING THE AFTERNOON ON MONDAY AND THEREFORE INTRODUCED PRECIPITATION INTO THE KCVG TAF DURING THIS TIME. TONIGHT...THUNDERSTORMS WILL BE POSSIBLE MONDAY AFTERNOON THROUGH TUESDAY NIGHT. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...NONE. KY...NONE. IN...NONE. && SYNOPSIS...BINAU/NOVAL NEAR TERM...BINAU SHORT TERM...BINAU LONG TERM...JDR AVIATION...NOVAK
Hazardous weather outlook, Aug 7, 2:10 PM EDT, 3 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 210 PM EDT SUN AUG 7 2011 INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-081815- WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO- SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT- PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE-DARKE- SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON- FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY- FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON-CLERMONT-BROWN- HIGHLAND-ADAMS-PIKE-SCIOTO- 210 PM EDT SUN AUG 7 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO. .DAY ONE...THIS AFTERNOON AND TONIGHT. A LINE OF THUNDERSTORMS WILL CROSS MUCH OF OHIO AND EASTERN INDIANA THROUGH THE REMAINDER OF THE AFTERNOON AND EVENING. SOME OF THE STORMS COULD BE STRONG TO SEVERE...WITH THE MAIN THREATS BEING DAMAGING WINDS AND INTENSE RAINFALL RATES THAT COULD LEAD TO SOME SHORT TERM RUNOFF ISSUES AND LOCALIZED FLOODING. AREAS ALONG AND SOUTH OF THE OHIO RIVER HAVE A LESSER THREAT OF SEEING STRONG TO SEVERE STORMS THAN THOSE AREAS NORTH OF THE OHIO RIVER. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED ESPECIALLY NORTH OF THE OHIO RIVER BETWEEN 330 PM AND 9 PM. BINAU
In the hours before
Local storm report, Aug 7, 5:05 PM EDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
505 PM EDT SUN AUG 07 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM TSTM WND DMG JACKSON CENTER 40.44N 84.04W
08/07/2011 SHELBY OH AMATEUR RADIO
ONE TREE DOWN.
&&
ANOVAKLocal storm report, Aug 7, 5:06 PM EDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
506 PM EDT SUN AUG 07 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0339 PM TSTM WND DMG VERSAILLES 40.22N 84.48W
08/07/2011 DARKE OH EMERGENCY MNGR
MULTIPLE REPORTS OF TREES DOWN IN THE VERSAILLES AREA
&&
SNYDERSpecial weather statement, Aug 7, 5:06 PM EDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
506 PM EDT SUN AUG 7 2011
OHZ046-055-056-065-072200-
DELAWARE OH-FAIRFIELD OH-FRANKLIN OH-LICKING OH-
506 PM EDT SUN AUG 7 2011
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT LICKING...FRANKLIN...
NORTHERN FAIRFIELD AND DELAWARE COUNTIES THROUGH 600 PM EDT...
AT 504 PM EDT...RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE
EXTENDING FROM RADNOR TO MARBLE CLIFF TO LOCKBOURNE...MOVING EAST AT
25 MPH.
WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THESE STORMS.
IN ADDITION...HEAVY RAIN CAN BE EXPECTED WITH THESE STORMS.
SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...POWELL...DELAWARE...
WORTHINGTON...COLUMBUS...BEXLEY...GROVEPORT...MINERVA PARK...
WESTERVILLE...CANAL WINCHESTER...GAHANNA...ASHLEY AND REYNOLDSBURG.
WATER WILL POND ON ROADS AND MAY QUICKLY FILL ROADSIDE DITCHES AND
SMALL STREAMS.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT. IF THESE STORMS BECOME
STRONGER...THEN A WARNING MAY BE NEEDED.
LAT...LON 3992 8223 3992 8246 3984 8247 3984 8243
3978 8241 3982 8321 4000 8325 4011 8320
4011 8317 4024 8317 4025 8323 4045 8324
4042 8293 4036 8292 4035 8275 4028 8274
4009 8218Local storm report, Aug 7, 5:12 PM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
512 PM EDT SUN AUG 07 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0358 PM TSTM WND DMG 2 WNW JACKSON CENTER 40.45N 84.07W
08/07/2011 SHELBY OH AMATEUR RADIO
SILO BLOWN DOWN. ONE TREE BROKEN.
&&
ANOVAKLocal storm report, Aug 7, 5:18 PM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
518 PM EDT SUN AUG 07 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM TSTM WND DMG ROSEWOOD 40.22N 83.96W
08/07/2011 CHAMPAIGN OH LAW ENFORCEMENT
NUMEROUS TREES/POWER LINES DOWN ROSEWOOD TO ST. PARIS.
HOUSE DESTROYED NR ROSEWOOD
&&
HUGHESSpecial weather statement, Aug 7, 5:24 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
524 PM EDT SUN AUG 7 2011
OHZ054-063-064-073-072230-
FAYETTE OH-MADISON OH-PICKAWAY OH-ROSS OH-
524 PM EDT SUN AUG 7 2011
...A STRONG THUNDERSTORM WILL AFFECT NORTHERN ROSS...PICKAWAY...
SOUTHEASTERN MADISON AND FAYETTE COUNTIES THROUGH 630 PM EDT...
AT 521 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR INTERSTATE
71 AT STATE ROUTE 38...MOVING EAST AT 35 MPH.
WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THIS STORM.
IN ADDITION...HEAVY RAIN CAN BE EXPECTED WITH THIS STORM.
SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...BLOOMINGBURG...MOUNT
STERLING...NEW HOLLAND...WILLIAMSPORT...SOUTH BLOOMFIELD...
ASHVILLE...CIRCLEVILLE AND LOGAN ELM VILLAGE.
ALSO...DEER CREEK LAKE...ORIENT AND FIVE POINTS ARE NEAR THE PATH OF
THIS STRONG THUNDERSTORM.
WATER WILL POND ON ROADS AND MAY QUICKLY FILL ROADSIDE DITCHES AND
SMALL STREAMS.
LAT...LON 3973 8284 3933 8311 3960 8365 3990 8328
3985 8324 3981 8324 3981 8300 3979 8283The office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 7, 12:34 AM EDT | Areal Flood Advisory | ILN | Hardin | 116 min |
| Aug 7, 5:28 AM EDT | Special Weather Statement | ILN | Hamilton | 32 min |
| Aug 7, 5:29 AM EDT | Areal Flood Advisory | ILN | Hamilton | 4 hr |
| Aug 7, 6:18 AM EDT | Areal Flood Advisory | ILN | Brown, Clermont, Hamilton | 3 hr |
| Aug 7, 7:24 AM EDT | Special Weather Statement | ILN | Pike | 51 min |
| Aug 7, 7:37 AM EDT | Special Weather Statement | ILN | Scioto | 38 min |
| Aug 7, 7:46 AM EDT | Areal Flood Advisory | ILN | Highland, Pike | 2 hr |
| Aug 7, 2:59 PM EDT | Severe Thunderstorm Warning | ILN | Auglaize, Darke, Mercer, Shelby | 61 min |
| Aug 7, 3:22 PM EDT | Severe Thunderstorm Warning | ILN | Darke, Miami | 53 min |
| Aug 7, 3:26 PM EDT | Severe Thunderstorm Warning | ILN | Auglaize, Shelby | 64 min |
| Aug 7, 3:43 PM EDT | Severe Thunderstorm Warning | ILN | Champaign, Clark, Miami | 47 min |
| Aug 7, 3:57 PM EDT | Severe Thunderstorm Warning | ILN | Champaign, Hardin, Logan | 48 min |
| Aug 7, 4:06 PM EDT | Severe Thunderstorm Warning | ILN | Franklin, Madison | 54 min |
| Aug 7, 4:21 PM EDT | Severe Thunderstorm Warning | ILN | Clark, Greene, Miami, Montgomery, Preble | 39 min |
| Aug 7, 4:24 PM EDT | Tornado Warning | ILN | Champaign, Madison, Union | 13 min |
| Aug 7, 4:38 PM EDT | Severe Thunderstorm Warning | ILN | Champaign, Hardin, Logan, Madison, Union | 33 min |
| Aug 7, 4:58 PM EDT | Areal Flood Advisory | ILN | Franklin, Madison | 2 hr |
| Aug 7, 5:06 PM EDT | Special Weather Statement | ILN | Delaware, Franklin, Licking | 54 min |
| Aug 7, 5:28 PM EDT | Special Weather Statement | ILN | Butler, Hamilton, Warren | 62 min |
| Aug 7, 5:32 PM EDT | Severe Thunderstorm Warning | ILN | Fairfield | 10 min |
| Aug 7, 6:03 PM EDT | Special Weather Statement | ILN | Fairfield, Hocking | 42 min |
| Aug 7, 7:10 PM EDT | Special Weather Statement | ILN | Adams, Brown, Pike, Scioto | 65 min |
Nearby
Special Weather Statements in Ohio, 2011Every special weather statement in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.